Sulfasalazine & Hearing loss: Hi all, I posted a few... - NRAS

NRAS
28,766 members34,143 posts

Sulfasalazine & Hearing loss

oKerrio
oKerrio

Hi all,

I posted a few days ago about my ongoing ear problem since starting Sulfasalazine, I foolishly googled Sulfasalazine and hearing loss and it mentioned in some results about Ototoxicity could it just be coincidence that my hearing has been effected due to a middle ear infection or has anyone ever experienced this side effect themselves?? It just seems to be going on too long for a middle ear infection 5 weeks and now I am worried even more. Help!!!

2 Replies
oldestnewest

I was on Sulf for about a year and a half. I came off it because of horrendous tinnitus and headaches so bad that I would vomit. Once I came off the tablets it all stopped. The tinnitus itself affected my hearing at the time, but it's a bit different to your situation as I had no infection. Hope the docs pull their finger out for you!

Many drugs are ototoxic, but it is a rare side effect. If you are concerned ask you GP. I experienced an acute deafness whilst on hydroxychloroquine, but it reveresed immediately when I stopped taking it.

You may also like...